Alert archive / Montana / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 47, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at Jun 10, 2021, 8:23 PM MDT for Dawson County, McCone County, Richland County, Montana. It was in force for 67 min. 19 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2021, 8:23 PM MDT (02:23 UTC)
- Expired
- Jun 10, 2021, 9:30 PM MDT
- In force
- 67 min
- Issued by
- NWS Glasgow, MT
- Area
- Storm-based polygon
- Hail
- 2.5 in
- Wind
- 70.0 mph
Counties Dawson County, MT, McCone County, MT, Richland County, MT
The radar
The Glasgow radar (KGGW), 159 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 8:31 PM MDT | TSTM WND GST 90 | Circle, MT | TIME ESTIMATED FROM RADAR. FROM SOCIAL MEDIA. |
| Jun 10, 8:35 PM MDT | HAIL 1 | 8 Nne Lindsay, MT | DIME TO QUARTER-SIZED HAIL. 0.13 INCHES OF RAIN MEASURED. |
| Jun 10, 8:37 PM MDT | TSTM WND DMG | 2 W Bloomfield, MT | 3 FOOT SOFFITTING TORN OFF NORTHWEST CORNER OF HOUSE. DOWN TREE LIMBS AND A DEAD TREE. TIME ESTIMATED FROM RADAR. FROM SOCIAL MEDIA. |
| Jun 10, 8:37 PM MDT | HAIL 1.75 | 2 W Bloomfield, MT | PEA TO GOLF BALL SIZED HAIL, TIME BASED ON RADAR. 0.67 INCHES OF RAIN THROUGH FRIDAY MORNING. FROM SOCIAL MEDIA. |
| Jun 10, 8:38 PM MDT | TSTM WND GST 79 | 8 Nne Circle, MT | THIS GUST IS LIKELY ENHANCED BY THE COLD FRONT COMING THROUGH AS WELL, THE STORM IS MOSTLY SOUTH OF THIS AREA. |
| Jun 10, 8:42 PM MDT | TSTM WND DMG | 11 W Bloomfield, MT | THUNDERSTORM WINDS BROKE WINDOWS, DAMAGED CROPS AND GARDEN, AND TOPPLED PINE TREES. FROM SOCIAL MEDIA. |
| Jun 10, 8:42 PM MDT | HAIL 1.25 | 1 N Lindsay, MT | NICKEL TO HALF DOLLAR SIZED HAIL ACCOMPANIED BY STRONG WINDS. FROM SOCIAL MEDIA. |
| Jun 10, 8:42 PM MDT | NON-TSTM WND DMG | 7 Nnw Bloomfield, MT | CORRECTS PREVIOUS NON-TSTM WND DMG REPORT FROM 7 NNW BLOOMFIELD. MULTIPLE TREES DOWN, ONE OF WHICH BROKE THROUGH A HOUSE WINDOW. |
| Jun 10, 8:45 PM MDT | HAIL 1 | 8 S Richey, MT | GROUND WHITE WITH HAIL ONGOING- UP TO QUARTER SIZE. |
| Jun 10, 8:48 PM MDT | TSTM WND GST 70 | 8 S Richey, MT | ESTIMATED 70 MPH WIND GUST WITH TREE BRANCHES DOWN. |
| Jun 10, 9:00 PM MDT | TSTM WND DMG | 12 N Lambert, MT | NUMEROUS POWER POLES FROM COUNTY ROAD 201 SOUTHWARD ON COUNTY ROAD 328 WERE SNAPPED AT THEIR BASES FOR UP TO 6 MILES ALONG THE ROAD. THERE WERE A FEW SNAPPED ABOUT 1/3 OF THE WAY UP, BUT 98% WERE AT THE BASES. WIND SPEED ESTIMATES ARE 95 TO 100 MPH. |
| Jun 10, 9:00 PM MDT | TSTM WND GST 66 | 1 Ssw Midway, MT | MESONET STATION DW8636 SIDNEY. |
| Jun 10, 9:00 PM MDT | TSTM WND GST 66 | 4 Wnw Midway, MT | MESONET STATION FW8536 SAVAGE. |
| Jun 10, 9:00 PM MDT | TSTM WND GST 75 | 8 S Richey, MT | ESTIMATED WINDS OF OVER 70 MPH WITH TREES THAT HAVE LOST LEAVES AND WINDOWS OUT. |
| Jun 10, 9:00 PM MDT | HAIL 1 | 8 S Richey, MT | ESTIMATED HAIL AROUND A QUARTER SIZE. |
| Jun 10, 9:05 PM MDT | TSTM WND DMG | Lambert, MT | SEVERAL BUILDINGS IN THE COMMUNITY OF LAMBERT, MT SUSTAINED DAMAGE DUE TO SEVERE THUNDERSTORM WINDS AND VERY LARGE HAIL. MOST HOMES WERE NEWER AND WELL BUILT. SOME SIDING WAS STRIPPED FROM THE SOUTHWEST CORNERS OF BUILDINGS. VINYL SIDING TOOK A HIT FROM STRONG |
| Jun 10, 9:05 PM MDT | HAIL 1 | Lambert, MT | VINYL SIDING ON SEVERAL HOMES TOOK A HIT FROM STRONG WINDS (MEASURED NEARBY AT 71 MPH) AND HAIL THAT WAS AT LEAST ONE INCH IN DIAMETER AND MAYBE GREATER. |
| Jun 10, 9:10 PM MDT | TSTM WND GST 70 | 1 Ne Lambert, MT | MESONET STATION DW8633 LAMBERT. |
| Jun 10, 9:24 PM MDT | TSTM WND GST 74 | Sidney, MT | ESTIMATED HURRICANE FORCE WINDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 18 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 2:30 PM MDT | Tornado Watch | SPC | 6 hr |
| Jun 10, 2:52 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 2.4 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1762 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 1872 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.5
The text
As transmitted.
526
WUUS55 KGGW 110223
SVRGGW
MTC021-055-083-110330-
/O.NEW.KGGW.SV.W.0047.210611T0223Z-210611T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Glasgow MT
823 PM MDT Thu Jun 10 2021
The National Weather Service in Glasgow has issued a
* Severe Thunderstorm Warning for...
Southeastern McCone County in northeastern Montana...
Northern Dawson County in northeastern Montana...
Central Richland County in northeastern Montana...
* Until 930 PM MDT.
* At 822 PM MDT, severe thunderstorms were located along a line
extending from near Circle to near Lindsay, moving northeast at 50
mph.
HAZARD...Tennis ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Sidney, Circle, Richey, Lambert, Bloomfield, Savage, Lindsay, Enid,
Midway and Crane.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 900 PM MDT for northeastern
Montana.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4715 10507 4736 10584 4791 10475 4771 10404
4754 10405
TIME...MOT...LOC 0222Z 236DEG 46KT 4737 10568 4721 10511
HAIL...2.50IN
WIND...70MPH
$$
NWS Glasgow
TFJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 4:13 PM MDT, 4 hours 10 minutes earlier.
Area forecast discussion, Jun 10, 4:13 PM MDT, 4 hours 10 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 413 PM MDT Thu Jun 10 2021 .DISCUSSION... Update: This Afternoon and tonight. There is a Tornado Watch out for our eastern counties and Severe Thunderstorm Watch out for the rest of the area. Plenty of lift as an upper level jet and shortwave trough lift across the area tonight. Moisture, instability and shear available for rapid thunderstorm development over all of NE MT this afternoon and into this evening. Most of the activity will begin to move off to the east in to the Dakotas by around midnight. Tornado Threat: For Sheridan, Daniels, Roosevelt, Richland, and Wibaux there is enough shear and instability that there is a Tornado Watch in effect through 900 pm mdt. Possible tornadoes, severe wind gusts, and large hail 1-3 inches possible. Severe Thunderstorm Threat: For Phillips, Petroleum, Garfield, Valley, McCone, Dawson, and Prairie there is a Severe Thunderstorm Watch in effect until 10 pm MDT. This area has enough shear, instability, and a slightly drier atmosphere will produce the main threat for severe wind gusts and large hail. Friday, a cooler, post-frontal, drier environment will be in place with persistent gusty west winds, keeping the need for the current Lake Wind Advisory in place. By Friday night, the main active and forcing mechanisms will be past and calmer conditions will return, allbeit under a building broad ridge of high pressure from the south. This will allow for a period of hot and dry weather to prevail this weekend and into next week. && .AVIATION... FLIGHT CONDITIONS: Severe Thunderstorm Watch in effect until 1000 pm mdt & Tornado Watch in effect until 900 pm mdt covering all of NE MT. IFR to LIFR briefly as multiple thunderstorms sweep through the region during the afternoon and evening hours. All summertime severe weather threats will be possible. Expect amendments. LLWS: Possible due to severe thunderstorms. WINDS: Winds SE 25-30kts along the MT/ND border through 00z then shifting to W-SW at 15-20kts through 06z then W-NW 15 to 25 kts through the remainder of the period as the front sweep across the remainder of the area overnight. SYNOPSIS: The weather pattern and ingredients have come together for severe thunderstorms and possible tornadoes this afternoon and evening. All summertime severe weather threats are possible, large hail from 1-3", thunderstorm wind gust possible from from 45-60 kts, and possible tornadoes. && .FIRE WEATHER... Red Flag Warning through 800 pm MDT this evening due to low humidities and strong gusty winds for fire weather zones 122 to include the following counties; McCone; Dawson; Richland Prairie; and Wibaux counties. A trough of low pressure is forecast to move across the area creating an environment conducive for severe thunderstorms. Expect frequent lightning, strong microburst winds, and hail from these storms. As the trough moves NE across the area this evening, low RH will wrap NNE across the warning area as a dryline pushes east through the warned area. A cold front will move through the area by around midnight tonight bringing cooler conditions, breezy NW winds and higher RH values. && .GLASGOW WATCHES/WARNINGS/ADVISORIES... Lake Wind Advisory until 7 PM MDT Friday For Fort Peck Lake for Central and Southeast Phillips...Central and Southern Valley... Garfield...McCone...Petroleum. Red Flag Warning until 8 PM MDT this evening for MTZ122. && weather.gov/glasgow
In the hours before
Special weather statement, Jun 10, 6:54 PM MDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Glasgow MT
654 PM MDT Thu Jun 10 2021
MTZ022-026-110145-
Garfield MT-Prairie MT-
654 PM MDT Thu Jun 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GARFIELD AND WEST
CENTRAL PRAIRIE COUNTIES UNTIL 745 PM MDT...
At 653 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 16 miles south of Sand Springs to 23 miles
south of Hillside. Movement was northeast at 45 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Cohagen, Hillside and Crow Rock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
northeastern Montana.
LAT...LON 4674 10558 4675 10562 4683 10562 4683 10583
4686 10584 4684 10672 4686 10747 4688 10754
4720 10676 4676 10539 4671 10558
TIME...MOT...LOC 0053Z 243DEG 38KT 4689 10736 4657 10636
NWS Glasgow
TFJLocal storm report, Jun 10, 7:49 PM MDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
749 PM MDT THU JUN 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG 8 WSW CROW ROCK 46.87N 106.23W
06/10/2021 GARFIELD MT TRAINED SPOTTER
WEAKER TREE AT LEAST A FOOT IN DIAMETER
FELL. DRIFTING HAIL ESTIMATED AS PEA SIZE.
&&
JEZLocal storm report, Jun 10, 8:03 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
803 PM MDT THU JUN 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL 10 WNW MCCLOUD 46.95N 105.80W
06/10/2021 E3.00 INCH PRAIRIE MT TRAINED SPOTTER
3 INCH HAIL AND TORRENTIAL RAINFALL.
&&Local storm report, Jun 10, 8:04 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
804 PM MDT THU JUN 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND DMG 10 WNW MCCLOUD 46.95N 105.80W
06/10/2021 PRAIRIE MT TRAINED SPOTTER
ASH TREES BROKEN ABOUT HALFWAY UP. APPLE
TREES AND AN 80-YEAR-OLD SPRUCE TREE BLOWN
DOWN.
&&Local storm report, Jun 10, 8:17 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
817 PM MDT THU JUN 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 19 NW TERRY 46.99N 105.60W
06/10/2021 M2.00 INCH PRAIRIE MT TRAINED SPOTTER
&&Local storm report, Jun 10, 8:19 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
819 PM MDT THU JUN 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM TSTM WND GST 13 NW MCCLOUD 47.03N 105.80W
06/10/2021 M59 MPH PRAIRIE MT MESONET
MESONET STATION LCFM8 MCCLOUD 13WNW/BIG
SHEEP MTN.
&&
JEZThe office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 6:24 PM MDT | Areal Flood Advisory | GGW | Richland, Wibaux | 2 hr |
| Jun 10, 6:40 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Richland, Wibaux | 65 min |
| Jun 10, 6:54 PM MDT | Special Weather Statement | GGW | Garfield | 51 min |
| Jun 10, 7:22 PM MDT | Severe Thunderstorm Warning | GGW | Daniels, Roosevelt, Valley | 53 min |
| Jun 10, 7:30 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Garfield, McCone, Prairie | 60 min |
| Jun 10, 7:42 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Richland, Wibaux | 40 min |
| Jun 10, 7:52 PM MDT | Tornado Warning | GGW | Daniels, Roosevelt, Valley | 26 min |
| Jun 10, 7:57 PM MDT | Areal Flood Advisory | GGW | Daniels, Roosevelt, Valley | 98 min |
| Jun 10, 8:09 PM MDT | Severe Thunderstorm Warning | GGW | Daniels, Roosevelt, Sheridan, Valley | 32 min |
| Jun 10, 8:37 PM MDT | Severe Thunderstorm Warning | GGW | Daniels, Roosevelt, Valley | 33 min |
| Jun 10, 9:03 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, McCone, Richland, Roosevelt | 57 min |
| Jun 10, 9:05 PM MDT | Special Weather Statement | GGW | Daniels, Roosevelt, Sheridan | 40 min |
| Jun 10, 9:15 PM MDT | Severe Thunderstorm Warning | GGW | Richland, Roosevelt | 60 min |
| Jun 10, 9:48 PM MDT | Severe Thunderstorm Warning | GGW | Daniels, Roosevelt, Sheridan | 57 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.